Georgia, 2009

Flash Flooding and Flooding in Georgia, December 13 to 15, 2009

December 13 to 15, 2009 · NWS FFC · 25 events in 18 counties and zones

A series of strong southern stream short waves were embedded within a large scale mean trough located across the central into the northeast United States. Moist Pacific and Gulf flow was evident across the southern and southeastern states in advance of these disturbances.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$195,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A series of strong southern stream short waves were embedded within a large scale mean trough located across the central into the northeast United States. Moist Pacific and Gulf flow was evident across the southern and southeastern states in advance of these disturbances. This led to multiple rounds of showers and a thunderstorms during the period of the 13th through the 15th until a strong Arctic cold front swept through the entire eastern two-thirds of the U.S., pushing the showers and thunderstorms well south of the area. The heavy rain on totally saturated ground from recent months of much above normal rainfall led to renewed flooding and flash flooding, especially across central Georgia, where two to four inches of rain was common during this period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 13, 5:15 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 13, 5:15 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST SUN DEC 13 2009

.SHORT TERM /TODAY THROUGH MONDAY/...
OVERRUNNING ENDS TODAY WITH THE DEEP MOISTURE EXITING THE AREA. THIS
WILL ALLOW FOR DIMINISHING RAIN CHANCES...ESPECIALLY FOR N GA...
WITH AREAS OF DRIZZLE AND FOG FOR TONIGHT. THE FLOOD WATCH WILL BE
CANCELLED. SLIGHT CHANCE FOR THUNDERSTORMS OVER CENTRAL GA WITH SOME
MUCAPE AND THE PASSAGE OF A SHORT WAVE. PRECIP CHANCES INCREASING
AGAIN MONDAY AND MONDAY NIGHT AHEAD OF A COLD FRONT. THE COLD FRONT
IS EXPECTED TO MOVE INTO N GA MONDAY NIGHT WITH GENERALLY SMALL
CHANCES FOR THUNDERSTORMS. GFS/NAM INCONSISTENT ON WHERE TO PLACE
THE HIGHEST POPS AND GREATEST RAINFALL AMOUNTS MONDAY/MONDAY NIGHT.
NAM PUTS HIGHER RAINFALL OVER N GA AND THE GFS OVER CENTRAL GA.

GFS AND NAM MOS DIFFER ON THE HIGH TEMPERATURES TODAY FROM 2 TO 13
DEGREES. GENERALLY FAVORING THE MET MOS OR SOME KIND OF BLEND. THESE
DIFFERENCES CONTINUING FOR MONDAYS HIGHS AS WELL AND AM GENERALLY
TAKING SOME KIND OF BLEND.

OVERALL CONFIDENCE IS LOW TO MODERATE.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
PASSING COLD FRONT AND MOIST UPPER FLOW WITH SOME SHORT WAVE
DYNAMICS WILL GIVE POTENTIAL FOR LIKELY SHOWERS AND A CHANCE OF
THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. FORECAST LOOKING DRY
WEDNESDAY THROUGH FRIDAY. GFS AND THE EUROPEAN DIFFER GREATLY FOR
FRIDAY NIGHT AND SATURDAY WITH THE EUROPEAN BRINGING SIGNIFICANT
MOISTURE AND PRECIP BACK TO THE AREA. FOR NOW WILL LEAVE THIS PERIOD
DRY BUT MAJOR CHANGES OF SOME SORT CAN BE EXPECTED.

.AVIATION...
EXPECT IFR/LIFR CIGS TO DOMINATE THROUGH MUCH OF THE PERIOD. VSBYS
GENERALLY HOLDING IN THE 1 TO 3 MILE RANGE IN RAIN/DRIZZLE MOST
PLACES...EXCEPT MAY BRIEFLY IMPROVE INTO MVFR RANGE OR BETTER ACROSS
CENTRAL GEORGIA WITH WARM FRONT LURKING JUST SOUTH OF THAT AREA.
STILL THINK THUNDER THREAT LITTLE TO NONE ACROSS NORTH GEORGIA IN
COOL/MORE STABLE AIR. HOWEVER...ACROSS CENTRAL GEORGIA AS WE GET
INTO THE AFTERNOON AND WARM FRONT GETS A BIT CLOSER...WOULD NOT BE
SURPRISED TO SEE A LIGHTNING STRIKE OR TWO...ESPECIALLY ACROSS THE
EXTREME SOUTHERN REACHES OF THE CWA. WINDS SHOULD REMAIN EAST
THIS MORNING...BUT MODELS STILL HINTING AT A SHIFT TO THE
SOUTHWEST/WEST THIS AFTERNOON. WITH WARM FRONT PROGGED INTO CENTRAL
GEORGIA THIS AFTERNOON AND INDICATIONS OF WEDGE WEAKENING A TAD...
WILL KEEP PREVIOUS TAF FORECAST TREND WITH WINDS SHIFTING MORE
WESTERLY AFTER 18Z. SPEEDS IN THE 5 TO 10 KT RANGE STILL LOOK OKAY
FOR MUCH OF THE PERIOD.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  40  60  51  64 /  80   5  40  60  60
ATLANTA         44  44  63  56  65 /  80   5  50  70  70
BLAIRSVILLE     50  36  60  47  58 /  90   5  30  70  60
CARTERSVILLE    46  41  61  51  62 /  90   5  40  70  60
COLUMBUS        55  53  70  61  68 /  80  30  60  70  70
GAINESVILLE     44  44  57  52  60 /  90   5  40  60  60
MACON           55  50  69  60  71 /  80  20  60  60  70
ROME            47  41  62  52  61 /  80   0  30  70  60
PEACHTREE CITY  47  42  64  54  64 /  80  20  50  70  70
VIDALIA         58  54  72  61  72 /  80  20  40  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Dec 13, 5:28 AM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 AM EST SUN DEC 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
528 AM EST SUN DEC 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A LOW PRESSURE SYSTEM CENTERED NEAR THE LOUISIANA COAST WILL DRIFT
NORTHEAST...PULLING A WARM FRONT INTO SOUTH CENTRAL GEORGIA
TODAY...WHILE HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST
CONTINUES TO WEDGE DOWN INTO THE APPALACHIANS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS
AFTERNOON AND EVENING...GENERALLY IN THE AREA SOUTH OF A LAGRANGE TO
WARRENTON LINE.

.DISCUSSION...
SOME INCREASE IN INSTABILITIES IS EXPECTED THIS AFTERNOON AS
A WARM FRONT DRIFTS NORTHWARD INTO SOUTH CENTRAL GEORGIA. WITH
CAPES INCREASING INTO 200 TO 500 RANGE...ISOLATED THUNDERSTORMS
WILL BECOME POSSIBLE. HOWEVER...ANY THUNDERSTORM THAT DEVELOPS IS
EXPECTED TO STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH SATURDAY AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The radar

The Northeast Alabama radar (KHTX), 79 km away, was scanning. The volume nearest the first event began at 12:09 UTC.

Open the radar archive at this moment

Event by event

19 flood, 3 flash flood, 1 hail, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Hail, Walker

When
December 13, 7:10 AM EST to 7:15 AM EST
Where
Walker County, 2 mi S of La Fayette to 1 mi SE of La Fayette
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.671, -85.280

A Walker County Sheriff's Deputy observed penny to nickel-sized hail on the south side of LaFayette.

Flash Flood, Crisp

When
December 13, 8:00 AM EST to 3:56 PM EST
Where
Crisp County, 2.11 mi S of Cordele to 2.05 mi N of Wenona
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.939, -83.781

The Crisp County Emergency Management Director reported flash flooding in the Cedar Creek Subdivision. Water rose as high as the floor boards of six to seven homes, but did not actually enter the house. However, the crawl spaces of the homes were flooded. Several roads in the area were under water as well. Pateville Road was closed because of flood waters from the northern branch of Swift Creek. The Cedar Creek subdivision is located approximately one mile southwest of the intersection of Interstate-75 and the U.S. Highway 280. Monetary damage to roads and property was estimated to be at least $50,000.

Flood, Crisp

When
December 13, 3:56 PM EST to December 14, 9:00 AM EST
Where
Crisp County, 2.11 mi S of Cordele to 2.05 mi N of Wenona
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.939, -83.781

The Crisp County Emergency Management Director reported that flash flooding evolved into several hours of general flooding in the Cedar Creek subdivision, just south of Cordele. The flooding was a result of continued high water from Swift Creek and Cedar Creek in the area. No additional monetary damage was incurred during this time period.

Flood, Dooly

When
December 13, 4:00 PM EST to December 14, 11:00 AM EST
Where
Dooly County, 2.92 mi W of Emerich to 0.58 mi NW of Drayton
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
32.280, -83.850

The USGS stream gage on Turkey Creek near Byromville reached its flood stage of 10.0 feet at 4 pm EST. The river remained in flood for several hours. In general, minor flooding was observed adjacent to the creek. However, a portion of Robertson Road suffered erosion damage. Monetary damage to the road and debris removal near the creek was estimated to be $2000.

Thunderstorm Wind, Sumter

When
December 14, 5:45 PM EST to 5:46 PM EST
Where
Sumter County, 0.53 mi W of Americus
Measured
35 kt (40 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.070, -84.239

The Sutmer County Sheriff reported that a large tree fell on a home on Oglethorpe Street in Americus causing damage to the home and trapping the three residents inside. The occupants were rescued without injury.

Funnel Cloud, Sumter

When
December 14, 5:45 PM EST to 5:47 PM EST
Where
Sumter County, 0.53 mi W of Americus
Reported by
Emergency Manager
Coordinates
32.070, -84.239

The Sumter County Emergency Management Director relayed several reports of funnel clouds in the vicinity of Church Street in Americus. No tornado touchdown was observed however. A tornado warning was in effect for the area at the time and Doppler radar clearly indicated a mesocyclone in the vicinity at the time.

Flash Flood, Crisp

When
December 14, 9:00 PM EST to December 15, 2:15 AM EST
Where
Crisp County, 2.11 mi S of Cordele to 2.05 mi N of Wenona
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.939, -83.781

The Crisp County Emergency Management Director reported flash flooding in the Cedar Lake subdivision. The flooding was a result of overflow from Cedar Lake. Several homes in the subdivision were threatened by flood waters. The water rose up into the crawl spaces of several homes in this neighborhood. Several of the residential streets were flooded and impassable. Monetary damage to roads and property was estimated to be $50,000.

Flood, Dodge

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Dodge County, 3 mi WNW of Dempsey to 1.17 mi NW of Copeland
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.240, -83.280

The Dodge County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Eight roads across the county were flooded and closed. Monetary damage was confined to minor debris removal in these areas.

Flood, Laurens

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Laurens County, 1.88 mi ESE of Batson to 2.38 mi SSE of Westbrook
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.290, -83.040

The Laurens County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Montgomery

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Montgomery County, 4.31 mi WSW of Tarrytown to 5.95 mi NE of Kibbee
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.300, -82.640

The Montgomery County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. A few dirt roads were washed out. Monetary damage was confined to minor debris removal in these areas.

Flood, Wheeler

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Wheeler County, 3.01 mi WNW of Avants to 7.8 mi SSE of Erick
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.130, -82.920

The Wheeler County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Two dirt roads, one near Higgston and another near Alston, were closed because of high water. Monetary damage was confined to minor debris removal in these areas.

Flood, Treutlen

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Treutlen County, 3.58 mi NW of Lothair to 2.71 mi SW of Lothair
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.380, -82.700

The Treutlen County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Dooly

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Dooly County, 3 mi NNE of Dooling to 4.76 mi W of Bakerfield
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.270, -83.910

The Dooly County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. A few roads were closed because of high water. Monetary damage was confined to minor debris removal in these areas.

Flood, Chattahoochee

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Chattahoochee County, 1.88 mi WSW of Cottage Mills to 3 mi SW of Jamestown
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.290, -84.910

The Chattahoochee County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Macon

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Macon County, 4.98 mi SSW of Ideal to 1.36 mi W of Clearview
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.300, -84.200

The Macon County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Marion

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Marion County, 4.31 mi WNW of Hoggs to 3.62 mi SW of Pineville
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.370, -84.650

The Marion County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Schley

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Schley County, 2.72 mi WSW of Walls Crossing to 5.11 mi SSW of Walls Crossing
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.230, -84.410

The Schley County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Stewart

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Stewart County, 3.27 mi NNE of Blufftown to 3 mi W of Spring Grove
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.220, -84.920

The Stewart County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Sumter

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Sumter County, 1.38 mi S of Friendship to 2.72 mi S of Lebanon
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.130, -84.420

The Sumter County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Webster

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Webster County, 8.95 mi NW of Preston to 25.89 mi SSE of Archery
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.160, -84.640

The Webster County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. Monetary damage was confined to minor debris removal in these areas.

Flood, Crisp

When
December 14, 11:00 PM EST to December 15, 6:30 PM EST
Where
Crisp County, 4.53 mi NW of Daphne to 4.53 mi NW of Marshall
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.020, -83.950

The Crisp County Emergency Management Director reported that 12 to 15 roads across the county were flooded, impassable, and closed. This was down from the 25 roads which were closed earlier in the evening. Water was still overflowing the Cedar Lake dam and threatening several homes in the Cedar Lake Subdivision. Monetary damage from this portion of the flooding was estimated to be $10,000.

Flash Flood, Sumter

When
December 14, 11:30 PM EST to December 15, 10:53 AM EST
Where
Sumter County, 2.89 mi E of Myrtle Springs to 3.19 mi NNE of New Pt
Cause
Dam / Levee Break
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.122, -84.251

The Sumter County Emergency Management Director reported that several ponds were over flowing their dams from heavy rain across the county. Three dams in particular were affected, including McMath Mill Pond Dam, Murphy Mill Dam, and Lake Collins. These ponds were 110 to 120 acres large. These were as a result of excessive rain runoff from Wolf Creek, Mill Creek, and Parkers Mill Creek, respectively. Fortunately, none of the dams actually failed. Two people were rescued from their vehicle from flood waters from Mill Creek on Murphy Mill Road. Several dirt roads across the county were washed out, but none of the paved roads suffered damage. No injuries were reported. Monetary damage was confined to debris removal in the area.

Flood, Pulaski

When
December 15, 12:00 AM EST to 6:30 PM EST
Where
Pulaski County, 5.85 mi W of Wallace to 2.34 mi W of Finleyson
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.200, -83.600

The Pulaski County Emergency Management Director reported minor flooding of roads and property across the county, mostly adjacent to overflowing creeks. Russ Road near Wesley Chapel Road was flooded and closed. Monetary damage was confined to debris removal in these areas.

Flood, Telfair

When
December 15, 12:00 AM EST to 6:30 PM EST
Where
Telfair County, 3.65 mi NNW of Temperance to 3.65 mi NNE of Cobbville
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.930, -83.170

The Telfair County Emergency Management Director reported minor flooding of some roads and property across the county, mostly adjacent to overflowing creeks and streams. A few roads were closed because of high water. Monetary damage was confined to minor debris removal in these areas.

Flood, Toombs

When
December 15, 12:00 AM EST to 6:30 PM EST
Where
Toombs County, 1.83 mi NNE of Charles to 2.01 mi NE of Charles
Cause
Heavy Rain
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.244, -82.367

The Toombs County Emergency Management Director reported minor flooding of Swift Creek along Davis Road northeast of Vidalia. A building adjacent to the creek suffered damage from flooding. Some minor debris removal, adjacent to the creek, was also required.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207846, 207847, 207848, 207849, 207851, 207854, 207886, 209269, 209271, 209272, 209275, 209276, 209298, 209299, 209301, 209306, 209310, 209313, 209315, 209316, 209511, 207914, 209273, 209274, 209277.